Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

May 31, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at May 31, 2021, 3:33 PM EDT for Hendry County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 3:33 PM EDT (19:33 UTC)
Expired
May 31, 2021, 4:15 PM EDT
In force
42 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 107 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1852 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

300 
WWUS82 KMFL 311933
SPSMFL

Special Weather Statement
National Weather Service Miami FL
333 PM EDT Mon May 31 2021
 
FLZ066-070-071-312015-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
333 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER AND
SOUTHEASTERN HENDRY COUNTIES UNTIL 415 PM EDT...

* At 333 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Big Cypress
  Seminole Reservation, or 20 miles south of Montura, moving
  southwest at 15 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hendry Correctional and Big Cypress Seminole Reservation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2648 8103 2627 8088 2611 8124 2642 8131
TIME...MOT...LOC 1933Z 067DEG 11KT 2635 8107 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 31, 1:33 PM EDT, 2 hours earlier.

Area forecast discussion, May 31, 1:33 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Miami FL
133 PM EDT Mon May 31 2021

.AVIATION(18Z TAFS)...
Scattered showers and thunderstorms have develop over the interior
as the east and west coast sea breezes continue to push inland.
Most of the activity will remain over the interior and western
areas this afternoon and could affect KAPF bringing periods of
MVFR or even IFR conditions at times. Overnight, showers will
redevelop over the Atlantic waters as well as portions of the east
coast metro areas.

&&

.PREV DISCUSSION... (Issued 1127 AM EDT Mon May 31 2021)

..Strong to severe storms possible over portions of Southwest
Florida and inland South Florida this afternoon and evening...

UPDATE...
Forecast is on track this morning with a mid-level trough sitting
over the area. The convective focus has been over the Atlantic
this morning but developing sea breezes will soon push inland
shifting the convective focus back over the peninsula for the
afternoon and evening hours. The easterly flow will favor the
Atlantic sea breeze which should meet the arrested Gulf sea breeze
somewhere over Southwest Florida later today. The 12z MFL
sounding does show the colder air (-11.1 deg C or so) aloft has
shifted southeast with some MDCRS aircraft soundings from RSW
supporting the slight warming trend at that level also evident on
the 12z TBW sounding. Hail growth zone lapse rates are in the -7
C/km neighborhood.

Diurnal heating should provide a source for surface-based
instability with little in the way of inhibition to stop
convective development. Some localized shear around boundaries and
their collisions could provide for some opportunities for
slightly more organized convection. These ingredients could permit
some strong to severe storms again today which could produce hail
up to the size of quarter dollars and localized strong to
damaging wind gusts. Cannot rule out waterspouts or funnel clouds
along boundaries. Areas that see repeated rainfall could
experience localized ponding and minor flooding, particularly if
they experienced rainfall yesterday or are more poorly drained.

Overall, the target convective initiation for this afternoon
could sit over the region from the western suburbs of Palm Beach,
Broward, and Miami-Dade westward to around State Road 29. The
major collision between the sea breezes could occur around State
Road 29 west towards the US 41 corridor. The Hazardous Weather
Outlook and forecast have been refreshed to account for these
observed trends. No additional updates are anticipated through
midday. Have a peaceful Memorial Day!

PREV DISCUSSION... (Issued 744 AM EDT Mon May 31 2021)

AVIATION(12Z TAFS)...
Unsettled pattern continues with Atlantic convection eventually
spreading westward through the day as the sea breezes develop and
push inland. Easterly flow will help focus shift westward towards
APF this afternoon and evening. Morning haze/smoke from area fires
should improve in the coming hours. Short-fused AMDs likely with
sub-MVFR impacts possible at terminals directly impacted by
convection.

PREV DISCUSSION... (Issued 237 AM EDT Mon May 31 2021)

SHORT TERM...
Through Tuesday evening...

A wet pattern has set up over the area. While the front stalled to
the north, it is washing out at this point and is not as
discernible. So, for Monday, the main driving factors for
convection should be diurnal heating and the sea breezes. This
will be aided by a 500 mb low that sits over the area for at least
the next couple of days. With plenty in the area, convection
should be fairly widespread again both Monday and Tuesday. As
typical, some of the storms may become strong, with gusty wind
the main concern. As we get more and more rainfall accumulations,
urban flooding may also become more of a concern with each day.

Otherwise, there is a fairly decent pressure gradient, which
should increase the easterly wind over the next couple of days.
This would tend to cause more convection to be in the interior
and along the Gulf coast, even though it may initiate near the
Atlantic metro areas.

LONG TERM (Today through Monday)...

Tuesday night through Thursday

By Tuesday night, an amplified upper (250 hPa) trough will gradually
shift just east of the FL peninsula, along with a broad, attendant
500 hPa low. Sufficient moisture advection via low-level
east/southeasterly winds paired with several short-wave troughs
rotating around this upper low may allow for intermittent bouts of
synoptically-induced rainfall to develop across South Florida. Any
thunderstorms that develop in this environment may have the
potential to produce strong wind gusts and small hail, as the
environment will have steepened lapse rates and cooler temperatures
aloft owing to the upper level dynamics in place over the region.
These threats will be most likely to materialize where a robust sea-
breeze develops and enhances localized convergence. The
southeasterly flow regime will generally favor morning
showers/thunderstorms over the Atlantic waters/metros, with a
gradual westward progression towards the interior and Gulf coast by
the afternoon/evening.

Friday through Sunday

By late Thursday/early Friday, the aforementioned upper low becomes
decoupled and gradually fills, as a building western Atlantic ridge
nudges westward closer to South Florida. This will result in a
subtle veering of the low-level winds towards the southeast. With
modest temperature gradients between the interior and coastal
regions, sea-breezes will likely be the primary triggering
mechanisms. The weaker nature of winds aloft and increasing moisture
indicate that the majority of thunderstorms that do develop later in
the week will be the pulse-type, potentially evolving into loosely
organized multi-cell clusters as they progress westward with time.
Therefore the primary hazards will likely be limited to localized
flooding and strong wind gusts.

Modest cloud cover induced by the upper low in conjunction with an
onshore flow component may allow for slightly cooler temperatures
through at least the middle of the week, with a gradual warming
trend of a degree or two expected towards the latter part of the
week. Therefore maximum temperatures should remain in the mid 80s
along the east coast and upper 80s elsewhere.

MARINE...
An upper level low will remain over the area for a few days. with
plenty of moisture around, showers and thunderstorms will be
possible over the South Florida waters for most of the week.
Also, the east wind is forecast to increase somewhat and may be
borderline hazardous for small craft through much of the week.
While seas are forecast to generally remain below advisory levels,
gusty conditions for storms may cause locally rough seas, as well
as waterspouts. All craft should exercise caution in and near
areas of active weather.

while the risk of rip currents should be low today, increasing
easterly wind should enhance the risk for the Atlantic beaches
through the remainder of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  86  75  86 /  50  60  40  60
West Kendall     75  87  73  87 /  50  60  40  60
Opa-Locka        76  86  74  87 /  50  60  40  60
Homestead        74  86  74  85 /  50  60  40  60
Fort Lauderdale  76  85  75  85 /  50  60  40  60
N Ft Lauderdale  75  85  75  85 /  50  60  40  60
Pembroke Pines   75  86  74  86 /  50  60  40  60
West Palm Beach  74  86  74  85 /  50  60  40  60
Boca Raton       75  85  74  86 /  50  60  40  60
Naples           72  89  72  89 /  30  70  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Aviation...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 31, 9:10 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
910 AM EDT Mon May 31 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010500-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
910 AM EDT Mon May 31 2021

...Strong to Severe Storms Possible This Afternoon and Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Strong to severe thunderstorms are possible across
the area, mainly in the afternoon and evening. The main hazards are
lightning, damaging wind gusts, and hail.

Waterspouts: There is a slight chance of waterspouts for all South
Florida waters.

Hail: Hail up to the size of a quarter dollar is possible with the
strongest storms.

Wind: In general, thunderstorm wind gusts of 45 to 55 mph are
possible with strong storms. An isolated severe wind gust cannot be
ruled out this afternoon and evening, particularly in Southwest
Florida. Wind gusts of over 20 kts are possible over the South
Florida waters.

Flooding: There is a slight chance of localized flooding through the
evening hours, if heavy rain persists over a specific area, or
repeatedly affects the same areas for an extended period of time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

There is a chance of thunderstorms through the work week. Some of
the thunderstorms could be strong early in the week containing gusty
winds, hail, and possibly cause urban flooding.

The threat of rip currents will increase for the middle of the week
along the east coast beaches of South Florida as the easterly winds
increase.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, flooding,
and hail to the National Weather Service Forecast Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Local storm report, May 31, 9:40 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
940 AM EDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     WATER SPOUT      6 ESE PERRINE           25.59N 80.23W
05/30/2021                   AMZ630             FL   NWS EMPLOYEE

            ...DELAYED REPORT...AN OFF DUTY NWS EMPLOYEE
            REPORTED VIA SOCIAL MEDIA A SECONDARY
            WATERSPOUT SPAWNED FROM A SHOWER IN BISCAYNE
            BAY.

&&

FELL
Local storm report, May 31, 10:40 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     WILDFIRE         3 S CALOOSA             26.84N 80.26W
05/31/2021                   PALM BEACH         FL   PARK/FOREST SRVC

            PER FFS, THE AVENIR WILDFIRE IN PALM BEACH
            COUNTY IS NOW 100% CONTAINED AT 585 ACRES.

&&

FELL
Special weather statement, May 31, 12:33 PM EDT, 3 hours before
Special Weather Statement
National Weather Service Miami FL
1233 PM EDT Mon May 31 2021

FLZ073-075-174-311730-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1233 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
WESTERN MIAMI-DADE COUNTIES UNTIL 130 PM EDT...

* At 1232 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  northwest of Royal Palm Ranger to 10 miles southeast of Mahogany
  Hammock. Movement was west at 15 mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  The Redland, Mahogany Hammock, Everglades National Park, Flamingo
  and Pa-Hay-Okee Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2512 8107 2563 8098 2555 8057 2517 8068
      2516 8066 2514 8071 2517 8073 2517 8074
      2515 8072 2516 8076 2514 8078 2515 8080
      2518 8081 2516 8082 2518 8084 2517 8090
      2514 8090
TIME...MOT...LOC 1632Z 091DEG 14KT 2548 8067 2523 8072

RAG
Local storm report, May 31, 12:39 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1239 PM EDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     WILDFIRE         4 WNW KENDALE LAKES     25.73N 80.48W
05/31/2021                   MIAMI-DADE         FL   LAW ENFORCEMENT

            PER FHP, KROME AVE IS CURRENTLY SHUTDOWN
            BETWEEN KENDALL DR. AND SW 8 ST DUE TO A
            LARGE FIRE IN THE AREA. NO ESTIMATES ON
            ACREAGE OR SIZE AT THIS TIME.

&&

FELL
Special weather statement, May 31, 1:15 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Miami FL
115 PM EDT Mon May 31 2021

FLZ070-071-073-311800-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
115 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLLIER...NORTHERN
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 200 PM EDT...

* At 115 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles northeast of Dade-Collier
  Training Airport, or 26 miles west of Miramar, moving southwest at
  5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2614 8063 2592 8048 2576 8080 2598 8096
      2607 8080
TIME...MOT...LOC 1715Z 049DEG 5KT 2595 8076

CWC
Special weather statement, May 31, 3:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT Mon May 31 2021

FLZ066-070-071-312015-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
333 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER AND
SOUTHEASTERN HENDRY COUNTIES UNTIL 415 PM EDT...

* At 333 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Big Cypress
  Seminole Reservation, or 20 miles south of Montura, moving
  southwest at 15 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hendry Correctional and Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2648 8103 2627 8088 2611 8124 2642 8131
TIME...MOT...LOC 1933Z 067DEG 11KT 2635 8107

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:33 PM EDTSpecial Weather StatementMFLMonroe57 min
May 31, 1:15 PM EDTSpecial Weather StatementMFLBroward45 min
May 31, 3:49 PM EDTSpecial Weather StatementMFLCollier41 min
May 31, 4:08 PM EDTSpecial Marine WarningMFL67 min
May 31, 4:13 PM EDTSpecial Weather StatementMFLCollier47 min
May 31, 4:29 PM EDTSevere Thunderstorm WarningMFLCollier31 min
May 31, 4:40 PM EDTSpecial Marine WarningMFL35 min
May 31, 4:59 PM EDTSevere Thunderstorm WarningMFLCollier31 min
May 31, 5:13 PM EDTSpecial Marine WarningMFL47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.